Tennessee, 2011

Winter Storm and Winter Weather in Tennessee, January 9 to 10, 2011

January 9 to 10, 2011 · NWS MEG · 20 events in 20 counties and zones

A surface low pressure system developed along the Rio Grande Valley in Texas on Sunday, 1/9/11, and tracked northeastward along the Gulf Coast as a upper level disturbance moved into the Mid-South during the evening hours of 1/9/11. Cold air was already in place across the Mid-South behind a cold front that had moved through two days prior.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A surface low pressure system developed along the Rio Grande Valley in Texas on Sunday, 1/9/11, and tracked northeastward along the Gulf Coast as a upper level disturbance moved into the Mid-South during the evening hours of 1/9/11. Cold air was already in place across the Mid-South behind a cold front that had moved through two days prior. As a result, precipitation associated with the system began in the form of snow mixed with sleet at times Sunday Evening 1/9/11 but quickly changed over to all snow. Most of the snow fell across southern portions of the Mid-South. The snow tapered off during the morning hours of 1/10/11. Snow totals across West Tennessee ranged from a dusting across extreme Northwest Tennessee to around 3 inches from a line near Covington to Jackson. South of this line...widespread snow amounts of 4 to 6 inches were reported including the city of Memphis. Roadways were hazardous due to the snow as a result numerous accidents occurred across the area. At least one injury occurred from the accidents.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 9, 3:24 PM CST, 36 minutes earlier.

Area forecast discussion, Jan 9, 3:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CST SUN JAN 9 2011

...MAJOR WINTER STORM NOW UNDERWAY FOR THE MIDSOUTH...

.SHORT TERM...TONIGHT THROUGH TUESDAY.

SHIELD OF SNOW AND SLEET HAS BEEN ADVANCING NORTHWARD A LITTLE
MORE QUICKLY THAN EXPECTED WITH THE LEADING EDGE UP TO TUPELO...
OXFORD AND TUNICA. ONE TO 2 INCHES HAVE ALREADY BEEN REPORTED
ACROSS THE FAR SOUTHERN SECTIONS OF THE AREA. THE INITIAL BAND IS
REPORTED TO BE QUITE HEAVY WITH THE GROUND ALMOST BEING COMPLETELY
COVERED WITHIN 10 MINUTES. THIS BAND WILL CONTINUE SURGING NORTH
LATE THIS AFTERNOON AND EARLY EVENING...SO BUMPED THE START TIME
OF THE WINTER STORM WARNING A COUPLE HOURS.

VERY WELL DEFINED BAROCLINIC LEAF HAS FORMED ACROSS THE LOWER
MISSISSIPPI VALLEY WITH A PRONOUNCED DRY SLOT ACROSS SOUTHEAST
TEXAS. LIGHTNING STRIKES AND HEAVY SNOW HAVE BEEN OBSERVED ACROSS
NORTHEAST TEXAS WITHIN THE DEFORMATION BAND. THE LOW PRESSURE
CENTER AS OF 3 PM WAS LOCATED JUST SOUTH OF THE LOUISIANA COAST.

THE WHOLE SYSTEM WILL CONTINUE TO EVOLVE AS IT PROGRESSES TO THE
NORTHEAST. MODELS TAKE THE FIRST SHORT WAVE...CURRENTLY OVER EAST
TEXAS...EASTWARD AND SHEAR IT OUT LATE TONIGHT. MEANWHILE...
ANOTHER WAVE TO THE WEST WILL CONTINUE PUSHING EAST ACROSS THE
MIDSOUTH LATE. THIS SHOULD PINCH OFF THE DRY SLOT TO THE SOUTH OF
THE AREA...AND THE DEFORMATION BAND LOOKS LIKE IT WILL FORM BEST
JUST SOUTH OF THE I-40 CORRIDOR. GIVEN WHAT HAS BEEN OCCURRING AND
THE DYNAMICS/AMOUNT OF MOISTURE IN PLAY...THERE COULD BE HOURLY
SNOWFALL RATES OF 2 TO 3 INCHES AT TIMES AND UP TO 4 INCHES PER
HOUR IF THUNDERSTORMS CAN FORM WITHIN THE DEFORMATION BAND.

MODELS HAVE TRENDED SLIGHTLY WARMER IN THE MID LEVELS OVER PORTIONS
OF NORTHEAST MISSISSIPPI...MAINLY SOUTH OF OXFORD AND TUPELO...SO
THE RISK OF SLEET SEEMS TO BE INCREASING A BIT FOR THE NIGHT IN
THOSE AREAS. KEPT THE CHANCE OF SLEET GOING THROUGH 09Z DOWN THERE
BEFORE FINALLY TRANSITIONING TO ALL SNOW. ELSEWHERE IT SHOULD JUST
BE SNOW.

A SUBJECTIVE SNOW RATIO FORECAST OF ROUGHLY 8:1 IN THE SLEET/SNOW
AREAS AND 10 TO 13:1 IN THE HEAVY SNOW AREAS WERE THE LARGEST
SNOWFLAKES ARE LIKELY TO BE FOUND WAS USED. SHIFTED THE AXIS OF
HEAVIEST SNOW NORTHWESTWARD TO A LINE ROUGHLY FROM CLARKSDALE AND
TUNICA TO HOLLY SPRINGS AND BOONEVILLE WHERE WIDESPREAD 7 OR 8
INCHES ARE LIKELY WITH SOME AMOUNTS POSSIBLY APPROACHING 10 INCHES
IF THE CONVECTION PANS OUT. THE SNOW GRADUALLY TAPERS OFF TO THE
NORTHWEST WITH MEMPHIS LIKELY RECEIVING AT LEAST 5 INCHES...JACKSON
4.5 INCHES...AND JONESBORO 2.5 INCHES. SOUTHEAST OF THE HEAVY SNOW
SWATH WHERE THE SLEET WILL MIX IN...GENERALLY 5 OR 6 INCHES ARE
EXPECTED.

THE SNOW WILL TAPER OFF LATE TONIGHT AND AREAS OF SNOW/FREEZING
DRIZZLE ARE LIKELY TO REMAIN IN PLACE THROUGH MONDAY NIGHT. AN
ADDITIONAL DISTURBANCE PUSHING INTO THE OHIO VALLEY SHOULD SPREAD
SOME LIGHT SNOW TO THE NORTHERN COUNTIES LATE MONDAY NIGHT AND
TUESDAY MORNING. A WINTER WEATHER ADVISORY WILL PROBABLY BE NEEDED
FOR MUCH OF THE AREA AFTER THE CURRENT HEADLINES EXPIRE WITH THE
FREEZING DRIZZLE AND AREAS OF SNOW CONTINUING.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.

HIGH PRESSURE BUILDS INTO THE AREA FOR MIDWEEK...BRINGING VERY
COLD AIR SOUTHWARD. THE PRESENCE OF SNOW COVER WILL HALT ANY
SIGNIFICANT WARMING DURING THE DAYTIME...ESPECIALLY AS THE CENTER
OF THE HIGH PUSHES OVERHEAD. SHOULD BE VERY COLD WEDNESDAY NIGHT
AND THURSDAY NIGHT WITH SINGLE DIGITS OR COLDER IN MANY PLACES.
SOME LOCATIONS NEAR THE TENNESSEE RIVER WILL PROBABLY FALL BELOW
ZERO AT SOME POINT.

THE HIGH WILL PUSH EAST FOR LATE WEEK...BUT MODELS BEGIN TO DIFFER
FOR NEXT WEEKEND AS A RELATIVELY FAST FLOW ESTABLISHES ITSELF. DUE
TO THE VARYING MODEL SOLUTIONS...I MAINTAINED THE COURSE FOR THE
MOST PART AND KEPT TEMPERATURES COLDER THAN THEY OTHERWISE WOULD BE
DUE TO THE SNOW COVER.

BORGHOFF

&&

.AVIATION...
18Z TAFS

DEEP UPPER LEVEL LOW WAS LIFTING THROUGH EAST TX AT 18Z...
SPREADING EXTENSIVE MID/HIGH CLOUDS OVER THE MIDSOUTH. MORNING
12Z SOUNDINGS INDICATED A DRY LAYER BELOW FL070. THIS LAYER WILL
GRADUALLY SATURATE FROM SOUTH TO NORTH AFTER 00Z...FOLLOWING THE
PASSAGE OF AN ELEVATED WARM FRONT. EXPECT A CORRESPONDING DECREASE
IN CIGS AND SNOW CHANCES AT THE MIDSOUTH TERMINALS. OF PARTICULAR
CONCERN IS THE POTENTIAL FOR SLEET TO MIX IN WITH THE SNOW AT
KMEM...KMKL AND PARTICULARLY KTUP. HAVE ATTEMPTED TO PINPOINT
TIMES WITH ATMOSPHERIC CONDITIONS WILL BE MOST FAVORABLE FOR SLEET
AT EACH SITE IN THE 18Z TAF PACKAGE.

SLEET POTENTIAL BEGINS TO FALL OFF AFTER 03Z...WITH MODERATE SNOW
LIKELY SOUTH OF A KMEM TO KMKL LINE INTO THE EARLY OVERNIGHT.
LOCAL BANDS OF HEAVY SNOW WILL BE POSSIBLE OVER NORTH MS AND
SOUTHWEST TN TOWARD 06Z AND SEVERAL HOURS THEREAFTER. CANNOT RULE
OUT SOME SLEET MIXING IN BRIEFLY IN ANY LATE EVENING/EARLY
OVERNIGHT CONVECTIVE SNOW BANDS. HAVE LEFT OUT OF THE TAFS FOR
NOW GIVEN THE DIFFICULTY IN PINNING DOWN TIMING AND LOCATION OF
TRANSITORY CONVECTIVE BANDS THIS FAR OUT.

UPPER LEVEL SYSTEM WILL PULL OUT BY 12Z... LEAVING SHALLOW SUPERCOOLED
MOISTURE TRAPPED IN THE LOW LEVEL ARCTIC INVERSION. ALONG WITH FLURRIES...
WILL LIKELY SEE AT LEAST SOME PATCHY LIGHT FREEZING DRIZZLE AFTER 12Z.

PWB

.AVIATION...
20Z TAF UPDATE

KNQA RADAR AND SPOTTER REPORTS OVER NORTHWEST MS INDICATED MODERATE
TO HEAVY SNOW MIXED WITH SLEET. THIS PRECIP WAS GRADUALLY WORKING
ITS WAY NORTH...ENCOUNTERING DRIER AIR TO THE NORTH. NONETHELESS...
IT WAS A LITTLE AHEAD OF SCHEDULE AND WE SHOULD SEE LEVELS BELOW
FL070 OR SO MOISTEN UP WITH THE SN/PL WORKING ITS WAY INTO KMEM BY
2130Z...WITH SLEET FOLLOWING SHORTLY THEREAFTER. TAF UPDATE RECENTLY
SENT. MEMPHIS AIRPORT WEATHER WARNING WILL LIKELY BE REQUIRED.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  26  32  28  31 / 100  40  50  20
MKL  26  31  28  32 / 100  50  60  30
JBR  25  31  27  32 / 100  30  60  20
TUP  29  32  29  33 / 100  50  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-RANDOLPH.

     WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR LEE AR-PHILLIPS.

     WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CRITTENDEN-CROSS-
     POINSETT-ST. FRANCIS.

     WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR MISSISSIPPI.

MO...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR DUNKLIN-
     PEMISCOT.

MS...WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CALHOUN-CHICKASAW-
     COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
     QUITMAN-TALLAHATCHIE-TATE-TUNICA-UNION-YALOBUSHA.

     WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.

TN...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR DYER-HENRY-
     LAKE-OBION-WEAKLEY.

     WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CHESTER-FAYETTE-
     HARDEMAN-HARDIN-MCNAIRY-SHELBY-TIPTON.

     WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CARROLL-CROCKETT-
     DECATUR-GIBSON-HAYWOOD-HENDERSON-LAUDERDALE-MADISON.

&&
Hazardous weather outlook, Jan 9, 3:26 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CST SUN JAN 9 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
326 PM CST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT ROUGHLY ALONG AND SOUTH OF A
HARRISBURG ARKANSAS...TO A HUNTINGDON TENNESSEE LINE. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR AREAS NORTH OF THIS LINE TO THE
MISSOURI AND KENTUCKY BORDERS. CONSULT THE LATEST WINTER STORM
WARNING AND ADVISORY PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF LIGHT SNOW OR FREEZING DRIZZLE WILL CONTINUE THROUGHOUT
THE DAY ON MONDAY.

ANOTHER WEATHER SYSTEM WILL TRACK FROM MISSOURI INTO THE OHIO
VALLEY MONDAY NIGHT AND TUESDAY MORNING. THIS SYSTEM MAY BRING
ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH POSSIBLE ALONG AND
NORTH OF A WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE LINE. LIGHT
FREEZING DRIZZLE WILL ALSO BE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGEMENT...LAW ENFORCEMENT...AND
TELEVISION METEOROLOGISTS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

BORGHOFF

In the hours before

Local storm report, Jan 9, 2:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     SNOW             CLARKSDALE              34.20N 90.58W
01/09/2011  E1.0 INCH        COAHOMA            MS   LAW ENFORCEMENT

            SNOW AND SLEET MIX.

&&

BORGHOFF
Local storm report, Jan 9, 2:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     SNOW             CLARKSDALE              34.20N 90.58W
01/09/2011  E1.0 INCH        COAHOMA            MS   LAW ENFORCEMENT

            SNOW AND SLEET MIX.

0243 PM     SNOW             ALGOMA                  34.18N 89.04W
01/09/2011  E0.5 INCH        PONTOTOC           MS   PUBLIC

            SNOWING FOR 5 MINUTES, GROUND COVERED.

0243 PM     SNOW             TULA                    34.23N 89.37W
01/09/2011  E0.5 INCH        LAFAYETTE          MS   TRAINED SPOTTER

            SNOWING FOR 10 MINUTES, GROUND AND ROADS ARE GETTING
            COVERED.

&&

CDG
Local storm report, Jan 9, 3:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     SNOW             CLARKSDALE              34.20N 90.58W
01/09/2011  E1.0 INCH        COAHOMA            MS   LAW ENFORCEMENT

            SNOW AND SLEET MIX.

0243 PM     SNOW             ALGOMA                  34.18N 89.04W
01/09/2011  E0.5 INCH        PONTOTOC           MS   PUBLIC

            SNOWING FOR 5 MINUTES, GROUND COVERED.

0243 PM     SNOW             TULA                    34.23N 89.37W
01/09/2011  E0.5 INCH        LAFAYETTE          MS   TRAINED SPOTTER

            SNOWING FOR 10 MINUTES, GROUND AND ROADS ARE GETTING
            COVERED.

0301 PM     SNOW             AMORY                   33.99N 88.48W
01/09/2011  E0.0 INCH        MONROE             MS   EMERGENCY MNGR

            SNOW STICKING TO BRIDGES AND OVERPASSES.

0302 PM     SNOW             CLARKSDALE              34.20N 90.58W
01/09/2011  E1.0 INCH        COAHOMA            MS   TRAINED SPOTTER

            1 INCH SNOW/SLEET MIX ON THE GROUND.

&&

CDG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm, 9 winter weather. Local standard time, as filed.

Winter Storm, Shelby

When
January 9, 4:00 PM CST to January 10, 2:00 AM CST
Where
Shelby forecast zone
Reported by
Trained Spotter
Coordinates
35.184, -89.896 (the zone’s center; the record gives no point)

Three to five inches of snow fell across Shelby County.

Winter Storm, Fayette

When
January 9, 4:00 PM CST to January 10, 2:00 AM CST
Where
Fayette forecast zone
Reported by
Trained Spotter
Coordinates
35.197, -89.414 (the zone’s center; the record gives no point)

Four to five inches of snow fell across Fayette County.

Winter Storm, Hardeman

When
January 9, 4:00 PM CST to January 10, 4:00 AM CST
Where
Hardeman forecast zone
Reported by
Trained Spotter
Coordinates
35.207, -88.993 (the zone’s center; the record gives no point)

Four to eight inches of snow fell across Hardeman County.

Winter Storm, McNairy

When
January 9, 4:00 PM CST to January 10, 4:00 AM CST
Where
McNairy forecast zone
Reported by
Trained Spotter
Coordinates
35.175, -88.564 (the zone’s center; the record gives no point)

Four to eight inches of snow fell across McNairy County.

Winter Storm, Hardin

When
January 9, 4:00 PM CST to January 10, 6:00 AM CST
Where
Hardin forecast zone
Reported by
Trained Spotter
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

Five to six inches of snow fell across Hardin County.

Winter Storm, Decatur

When
January 9, 6:00 PM CST to January 10, 6:00 AM CST
Where
Decatur forecast zone
Reported by
Trained Spotter
Coordinates
35.603, -88.109 (the zone’s center; the record gives no point)

Three to six inches of snow fell across Decatur County.

Winter Storm, Henderson

When
January 9, 6:00 PM CST to January 10, 6:00 AM CST
Where
Henderson forecast zone
Reported by
Trained Spotter
Coordinates
35.654, -88.388 (the zone’s center; the record gives no point)

Three inches of snow fell across Henderson County.

Winter Storm, Chester

When
January 9, 6:00 PM CST to January 10, 4:00 AM CST
Where
Chester forecast zone
Reported by
Trained Spotter
Coordinates
35.422, -88.613 (the zone’s center; the record gives no point)

Three to four inches of snow fell across Chester County.

Winter Storm, Madison

When
January 9, 6:00 PM CST to January 10, 4:00 AM CST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

Three to four inches of snow fell across Madison County.

Winter Storm, Tipton

When
January 9, 6:00 PM CST to January 10, 2:00 AM CST
Where
Tipton forecast zone
Reported by
Trained Spotter
Coordinates
35.497, -89.759 (the zone’s center; the record gives no point)

Two to four inches of snow fell across Tipton County.

Winter Storm, Haywood

When
January 9, 6:00 PM CST to January 10, 2:00 AM CST
Where
Haywood forecast zone
Reported by
Trained Spotter
Coordinates
35.583, -89.284 (the zone’s center; the record gives no point)

Two to three inches of snow fell across Haywood County.

Winter Weather, Lauderdale

When
January 9, 8:00 PM CST to January 10, 2:00 AM CST
Where
Lauderdale forecast zone
Reported by
Trained Spotter
Coordinates
35.761, -89.631 (the zone’s center; the record gives no point)

One to two inches of snow fell across Lauderdale County.

Winter Weather, Crockett

When
January 9, 8:00 PM CST to January 10, 2:00 AM CST
Where
Crockett forecast zone
Reported by
Trained Spotter
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

One to two inches of snow fell across Crockett County.

Winter Weather, Gibson

When
January 9, 8:00 PM CST to January 10, 4:00 AM CST
Where
Gibson forecast zone
Reported by
Trained Spotter
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

One inch of snow fell across Gibson County.

Winter Weather, Carroll

When
January 9, 8:00 PM CST to January 10, 6:00 AM CST
Where
Carroll forecast zone
Reported by
Trained Spotter
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

One to two inches of snow fell across Carroll County.

Winter Weather, Henry

When
January 9, 8:00 PM CST to January 10, 6:00 AM CST
Where
Henry forecast zone
Injuries
0 direct, 1 indirect
Reported by
Trained Spotter
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

One inch of snow fell across Henry County.

Winter Weather, Weakley

When
January 9, 8:00 PM CST to January 10, 4:00 AM CST
Where
Weakley forecast zone
Reported by
Trained Spotter
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

One inch of snow fell across Weakley County.

Winter Weather, Obion

When
January 9, 8:00 PM CST to January 10, 2:00 AM CST
Where
Obion forecast zone
Reported by
Trained Spotter
Coordinates
36.358, -89.149 (the zone’s center; the record gives no point)

One inch of snow fell across Obion County.

Winter Weather, Lake

When
January 9, 8:00 PM CST to January 10, 2:00 AM CST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
36.335, -89.493 (the zone’s center; the record gives no point)

One inch of snow fell across Lake County.

Winter Weather, Dyer

When
January 9, 8:00 PM CST to January 10, 2:00 AM CST
Where
Dyer forecast zone
Reported by
Trained Spotter
Coordinates
36.059, -89.414 (the zone’s center; the record gives no point)

One inch of snow fell across Dyer County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279080, 279081, 279082, 279083, 279085, 279088, 279089, 279090, 279095, 279097, 279099, 279100, 279101, 279102, 279104, 279107, 279108, 279109, 279110, 279111.